I was diagnosed with CML in Nov 2020 and put on Imatinib 400mg daily straight away. Apart from a little nausea I coped really well with it and was feeling good and somewhat 'normal' on it. My blood levels responded very well and were all at a normal level 2-3 months in, then it all changed. My 3 month blood review showed a reading of 31% ( sorry not sure of the correct terminology for the test!) so my haematologist decided to stop the Imatinib and put me on Dasitinib instead 100mg daily to reduce the level quicker. I had an ECG and chest x-ray done, again, all normal.
On the first day of taking it I had an horrendous headache ( like a migraine) which I couldn't shift and then 2 days in my face became swollen (eyelids and nose) and I had a very red, hot and sore rash all over my face, it looked like I had sat out in the sun too long with sunglasses on!
Rang haematology and they said to stop taking it, take antihistamines instead and they would see me in 2 days time. Reaction subsided with the antihistamines and I was then put on Nilotinib 800mg daily approx. 2 weeks after finishing Dasatinib.
Unfortunately, I have had the same reaction to this TKI too only more severe. I stopped taking straight away and again was advised to take antihistamines and atm am waiting for a call back from the department to see what happens now. I am a fit person who exercises daily, I drink gallons of water and try to look after myself well but this has completely thrown me now and I am reluctant to try anything else for fear of the reactions happening time after time.
Is this normal? Has anyone else experienced this at all? am I being paranoid? I felt so well on Imatinib and now feel so deflated, andy advise and words of wisdom would be very much appreciated!